Posted: Fri Sep 02, 2011 11:50 am
Dudley: Welcome to the forum and telling your story, how horrific for you.
Being in medicine for a long time the diagnosis
of your neck "locking up" just doesn’t fly. The closed head injury I understand and basilar skull Fx is nothing to take lightly.
That is what the NFL is looking at now, as so many players have become disabled due to concussions and basilar and cervical
skull fractures. Why,( after an MRI) are they saying your neck "locks up". Due to arthritis, disc herniation or compression, muscle spasms, torticollis? If it is arthritis. disc problems or muscle spasms, you may benefit from epidural injections under guided x-ray or muscle relaxants, anti-inflammatories. Steroids in general just suck, but may help?
Hatmaker is right, any opiate, full or partial agonists for greater than 10 days to 2 weeks, the body becomes dependant. You will probably suffer some form of withdrawal. There are comfort meds, ask your doctor. Clonidine helps with anxiety, muscle spasms, chills, sweats….Just watch for dizziness, as it is an old b/p med. Trazedone helps for sleep, for some, low dose Melatonin. Pilots use melatonin. Some recommend magnesium, amino acids, immodium, short term valium, in normal doses. Ask your doc about this.
When you can taper great, and If I were you, on a low dose of Vicodin, I would taper to zero, as you are. Forget the suboxone. Also, it really is hard to keep switching back and forth, full agonists to partial agonists, it just confuses your brain and will eventually can turn you in to full blown dependant.
Keep reading these threads and Dr. Junig has tons of helpful info, he is the originator of the forum and a previous addict. One smart doc.
Eat well, stay distracted, exercise some daily, keep hydrated. My best wishes to you, Robin